Skip to main content

Research Repository

Advanced Search

Basic perfect graphs and their extensions

Zverovich, Igor E.; Zverovich, Vadim


Igor E. Zverovich


In this article, we present a characterization of basic graphs in terms of forbidden induced subgraphs. This class of graphs was introduced by Conforti et al. (Square-free perfect graphs, J. Combin. Theory Ser. B, 90 (2) (2004) 257-307), and it plays an essential role in the announced proof of the Strong Perfect Graph Conjecture by Chudnovsky et al. ( pdf/0212/0212070.pdf). Let G and H be graphs. A substitution of H in G replacing a vertex v∈V(G) is the graph G(v→H) consisting of disjoint union of H and G-v with the additional edge-set {xy:x∈V(H),y∈NG(v)}. For a class of graphs P, its substitutional closure P* consists of all graphs that can be obtained from graphs of P by repeated substitutions. We apply the reducing pseudopath method (Discrete Appl. Math. 128 (2-3) (2003) 487-509) to characterize the substitutional closure of the class of basic graphs in terms of forbidden induced subgraphs. © 2005 Elsevier B.V. All rights reserved.


Zverovich, I. E., & Zverovich, V. (2005). Basic perfect graphs and their extensions. Discrete Mathematics, 293(1-3), 291-311.

Journal Article Type Conference Paper
Publication Date Apr 6, 2005
Journal Discrete Mathematics
Print ISSN 0012-365X
Publisher Elsevier
Peer Reviewed Not Peer Reviewed
Volume 293
Issue 1-3
Pages 291-311
Keywords perfect graphs, basic graphs, line graphs, substitutional closure, forbidden induced subgraphs
Public URL
Publisher URL